Colorado, 2006Strong Wind in Colorado, June 14, 2006
June 14, 2006 · NWS GJT · 1 event in 1 county or zone
Strong winds blew down a few trees, as well as a large tree limb at Baldridge Park in Montrose.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Strong winds blew down a few trees, as well as a large tree limb at Baldridge Park in Montrose.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 14, 3:10 AM MST, 10 hours 40 minutes earlier.
Area forecast discussion, Jun 14, 3:10 AM MST, 10 hours 40 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
410 AM MDT WED JUN 14 2006
...RED FLAG WARNINGS AND FIRE WEATHER WATCHES THROUGH THURSDAY...
.SHORT TERM (TODAY THROUGH THURSDAY NIGHT)...
STRONG TROUGH WILL MOVE ACROSS THE GREAT BASIN TODAY...BUT THE LOW
CENTER WILL BE TRACKING TOWARD MONTANA. HOWEVER OUR FORECAST
AREA WILL GET SQUEEZED IN BETWEEN THE STRONG COOL TROUGH AND HIGH
PRESSURE CENTERED OVER NEW MEXICO...CREATING STRONG GRADIENT FLOW
THAT WILL IMPACT THE ENTIRE FORECAST AREA THIS AFTERNOON THROUGH
EARLY EVENING. ASSOCIATED SURFACE FRONT REACHES NE UTAH AND THE NW
COLORADO CORNER THIS EVENING...THEN DROPS SOUTHWARD OVERNIGHT AND
BECOMING QUASI STATIONARY JUST SOUTH OF A LINE BETWEEN MOAB TO
GUNNISON. MOISTURE VERY LIMITED WITH THE SURFACE FRONT AND NOT
EXPECTING ANY PCPN WITH THIS FEATURE EXCEPT OVER THE ERN UINTA
MOUNTAINS. BUT FARTHER SOUTH...MID LEVEL MOISTURE HAS ARRIVED OVER
SWRN COLORADO AND SHOWS UP VERY WELL ON RADAR OVER LA PLATA COUNTY
AND OVER THE SAN JUAN MOUNTAINS. THE TELLURIDE AWOS SUGGESTS THESE
CLOUD BASES ARE AROUND 18K TO 19K FEET MSL. TEMPERATURES AT THIS
LEVEL ARE IN THE IDEAL RANGE FOR ICE CRYSTAL GROWTH AND THEREFORE
PRODUCING LOTS OF VIRGA AND SOME SPRINKLES. WITH AFTERNOON
HEATING AND INCREASING SPEED SHEAR...SCATTERED THUNDERSTORMS TO FORM
OVER THE SAN JUAN MOUNTAINS AND MOVE NORTHEAST AND PRIMARILY AFFECT
THE ERN PORTIONS OF FIRE WEATHER ZONES 203...205 AND 207 WITH DRY
LIGHTNING. THIS MOIST LAYER WILL GET PUSHED EAST FROM APPROACHING
TROUGH THIS EVENING AND THEREFORE THE LIGHTNING THREAT WILL
DIMINISH AFTER SUNSET. OUTFLOW WINDS FROM THESE THUNDERSTORMS HAVE
THE POTENTIAL TO AFFECT ALL OF WRN COLORADO...AND EXPECT MANY AREAS
TO HAVE STRONG WIND GUSTS THIS AFTERNOON AND EARLY EVENING.
A SECONDARY SHORT WAVE REINFORCES THE TROUGH AXIS THAT WILL BE
POSITIONED OVER UTAH. WITH THE HIGH PRESSURE CENTER SHIFTING TO
SRN TEXAS...GRADIENT FLOW WILL NOT BE NEARLY AS STRONG ON
THURSDAY AS TODAY. DRIER AIR IN AHEAD OF THE TROUGH AXIS WILL
LOWER CONVECTIVE POTENTIAL AND THEREFORE STRONG OUTFLOW THUNDERSTORM
WINDS WILL BE LESS NUMEROUS. HOWEVER...BREEZY CONDITIONS WILL
PERSIST ALONG THE COOL FRONT...WHICH WILL SWEEP ACROSS THE
REMAINDER OF SE UTAH AND SOUTHWEST COLORADO BY THURSDAY EVENING.
HOWEVER SURFACE WINDS MAY STAY BELOW CRITICAL VALUES ON THURSDAY
AFTERNOON FOR SE UTAH...AND THE DAY CREW MAY NEED TO REEXAMINE THE
FIRE WEATHER WATCH FOR THIS AREA. THE RED FLAG WARNING FOR FIRE
WEATHER ZONES 203...205 AND 207 THROUGH THURSDAY IS WARRANTED AS THE
COMBINATION DRY LIGHTNING...LOW RELATIVE HUMIDITY AND GUSTY WINDS
PERSIST.
.LONG-TERM (FRIDAY THROUGH WEDNESDAY)...
RATHER STABLE LONG WAVE PATTERN ACROSS NORTHERN HEMISPHERE UFN...
WITH HIGH INDEX LONG WAVE TROF/UPPER LOW POSITION IN NORTHEAST
PACIFIC AND LONG WAVE UPPER RIDGE TO THE EAST OF OUR CWA.
MODELS IN GOOD GENERAL AGREEMENT WITH THIS LONG WAVE PATTERN...
THOUGH THERE ARE SOME DIFFERENCES IN DETAILS...MAINLY DUE TO TIMING
OF SHORTWAVE TROFS PASSING TO OUR NORTH. EVEN THEN WOULD ONLY EXPECT
SMALL DIFFERENCES BEING PRODUCED BETWEEN THE VARIOUS MODELS.
OTHERWISE...THIS TIME PERIOD LOOKS TO BE DRY...EXCEPT FOR A FEW
SHOWERS ON FRIDAY THAT SHOULD BE DECREASING DURING THE DAY AS
UPPER TROUGH MOVES OUT. RAPID WARMING TREND LOOKS LIKE THE SCREAMING
MESSAGE FOR THIS WEEKEND...THEN MINOR DAY TO DAY CHANGES EXPECTED
THEREAFTER.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING 10 AM MDT THIS MORNING THROUGH MIDNIGHT
TONIGHT FOR NORTHWEST COLORADO...FIRE ZONE 201.
...RED FLAG WARNING 10 AM MDT THIS MORNING THROUGH 9 PM MDT
THURSDAY FOR CENTRAL AND SOUTHWEST COLORADO...FIRE ZONES
203/205/207.
.UT...RED FLAG WARNING FROM 10 AM MDT THIS MORNING THROUGH
MIDNIGHT TONIGHT FOR ALL OF EASTERN UTAH.
...FIRE WEATHER WATCH THURSDAY AFTERNOON AND EVENING FOR SOUTHEAST
AND...FIRE ZONES 447 THROUGH 449.
&&
PF/JRPHazardous weather outlook, Jun 14, 5:00 AM MST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
600 AM MDT WED JUN 14 2006
COZ001>014-017>023-UTZ022>025-027>029-151200-
ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES-
CENTRAL COLORADO RIVER BASIN-
CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN-
CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR-
EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS-
ELKHEAD AND PARK MOUNTAINS-FLAT TOPS-
FOUR CORNERS/UPPER DOLORES RIVER-
GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS-
GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN-
NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER-
ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH-
SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU-
UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY-
UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS-
600 AM MDT WED JUN 14 2006
...RED FLAG WARNINGS FOR ALL OF EASTERN UTAH AND WESTERN COLORADO
TODAY AND TONIGHT. RED FLAG WARNINGS CONTINUE ON THURSDAY FOR ALL OF
CENTRAL AND SOUTHERN PORTIONS OF WESTERN COLORADO...
...FIRE WEATHER WATCH ON THURSDAY FOR SOUTHEAST UTAH...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST UTAH AND WESTERN
COLORADO.
.DAY ONE...TODAY AND TONIGHT
CONTINUED HOT AND DRY CONDITIONS WITH STRONGER SOUTHWEST WINDS OF
15 TO 25 MPH WITH SOME GUSTS TO 40 MPH WILL RAISE FIRE WEATHER
CONCERN ACROSS ALL OF EASTERN UTAH AND WESTERN COLORADO THIS
AFTERNOON AND EVENING. IN ADDITION...SCATTERED THUNDERSTORMS WITH DRY
LIGHTNING WILL DEVELOP OVER SOUTHWEST COLORADO.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
DRY AND GUSTY CONDITIONS WILL CONTINUE SOUTH OF INTERSTATE 70 ON
THURSDAY WITH DRY LIGHTNING AGAIN POSSIBLE THURSDAY AFTERNOON. STORMS
WILL PRODUCE ISOLATED RAIN SHOWERS THURSDAY NIGHT AS A COLD FRONT
WORKS FROM NORTHWEST TO SOUTHEAST THROUGH THE REGION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
Strong Wind, Central Gunnison and Uncompahgre River Basin
- When
- June 14, 1:50 PM MST to 1:55 PM MST
- Where
- Central Gunnison and Uncompahgre River Basin forecast zone
- Measured
- 44 kt (51 mph) measured gust
- Property damage
- $1,000
- Reported by
- NEWSPAPER
- Coordinates
- 38.737, -107.907 (the zone’s center; the record gives no point)
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in North Carolina, June 14, 20061 death · 1 event
- Hail and Damaging Winds in Montana, June 14, 2006$2.1 million · 1.75 in hail · 3 events
- Hail in Wyoming, June 14, 2006$300,000 · 2 in hail · 5 events
- Hail and Damaging Winds in South Dakota, June 14, 2006$150,000 · 1 in hail · 9 events
- Lightning Strike in Indiana, June 14, 2006$100,000 · 1 event
- Hail in North Dakota, June 14, 2006$100,000 · 1.75 in hail · 1 event
- Hail and Damaging Winds in Montana, June 14, 20064 in hail · 44 events
- Hail and Damaging Wind in Wyoming, June 14, 2006$35,000 · 2 in hail · 6 events
- Tornadoes and High Wind in North Carolina, June 14, 2006$30,000 · F0 · 6 events
- Hail and Damaging Winds in South Dakota, June 14, 2006$1,000 · 1 in hail · 24 events
- Flash Flood and Hail in South Dakota, June 14, 20062.5 in hail · 22 events
- Hail in Iowa, June 14, 2006$23,000 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5514024.